Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 70, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 9, 2021, 9:04 PM CDT for Anderson County, Texas. It was in force for 71 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2021, 9:04 PM CDT (02:04 UTC)
- Expired
- Apr 9, 2021, 10:15 PM CDT
- In force
- 71 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 65.0 mph
County Anderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 162 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 9:05 PM CDT | HAIL 1.5 | 15 Sse Trinidad, TX | REPORT FROM MPING: PING PONG BALL (1.50 IN.). |
| Apr 9, 9:11 PM CDT | HAIL 1 | 18 Sse Malakoff, TX | TIME ESTIMATED VIA RADAR. |
| Apr 9, 9:19 PM CDT | HAIL 1 | 10 Nnw Palestine, TX | |
| Apr 9, 9:43 PM CDT | HAIL 1.25 | 11 Wnw Palestine, TX | REPORT FROM MPING: HALF DOLLAR (1.25 IN.). |
| Apr 9, 10:13 PM CDT | HAIL 0.7 | 1 Wsw Palestine, TX | |
| Apr 9, 10:13 PM CDT | HAIL 0.75 | 2 Sse Palestine, TX | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 9, 10:14 PM CDT | HAIL 1 | 2 Sw Palestine, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 4:27 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3129 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 11.7
The text
As transmitted.
925
WUUS54 KFWD 100204
SVRFWD
TXC001-100315-
/O.NEW.KFWD.SV.W.0070.210410T0204Z-210410T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
904 PM CDT Fri Apr 9 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Central Anderson County in central Texas...
* Until 1015 PM CDT.
* At 903 PM CDT, a severe thunderstorm was located near Cayuga,
moving southeast at 15 mph.
HAZARD...Two inch hail and 65 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Palestine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3175 9538 3170 9588 3174 9587 3177 9590
3179 9598 3182 9597 3184 9600 3187 9597
3188 9603 3191 9600 3195 9602 3196 9602
3195 9606 3196 9606 3197 9604 3192 9542
3185 9545 3183 9541 3176 9540
TIME...MOT...LOC 0203Z 301DEG 12KT 3195 9593
HAIL...2.00IN
WIND...65MPH
$$
Dunn2 follow-up statements
637
WWUS54 KFWD 100240
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
940 PM CDT Fri Apr 9 2021
TXC001-100315-
/O.CON.KFWD.SV.W.0070.000000T0000Z-210410T0315Z/
Anderson TX-
940 PM CDT Fri Apr 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL ANDERSON COUNTY...
At 939 PM CDT, a severe thunderstorm was located near Tennessee
Colony or 10 miles northwest of Palestine, moving southeast at 15
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Palestine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3175 9538 3170 9588 3174 9587 3177 9590
3179 9598 3188 9595 3196 9588 3192 9542
3185 9545 3183 9541 3176 9540
TIME...MOT...LOC 0239Z 308DEG 13KT 3183 9582
HAIL...1.25IN
WIND...60MPH
$$
Dunn008
WWUS54 KFWD 100258
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
958 PM CDT Fri Apr 9 2021
TXC001-100315-
/O.CON.KFWD.SV.W.0070.000000T0000Z-210410T0315Z/
Anderson TX-
958 PM CDT Fri Apr 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL ANDERSON COUNTY...
At 958 PM CDT, a severe thunderstorm was located near Palestine,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Palestine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3175 9538 3170 9588 3174 9587 3189 9575
3192 9542 3185 9545 3183 9541 3176 9540
TIME...MOT...LOC 0258Z 316DEG 20KT 3175 9573
HAIL...1.25IN
WIND...60MPH
$$
DunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 7:23 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 9, 7:23 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 723 PM CDT Fri Apr 9 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: Interesting evening setting up as ingredients come together for severe thunderstorms. The dryline stalled just west of the I-35/35W corridor late this afternoon. The cold front is now catching up to it and will move southeast across the region overnight. The 18Z sounding showed a stout cap in place but the 00Z FWD sounding shows that the cap has eroded completely with nearly dry adiabatic lapse rates through a very deep layer. Very favorable instability and shear will allow any storm that develop to become severe quickly with a high likelihood of large hail and damaging downburst wind. The backed surface winds and fairly low LCLs (just above 1000 meters) may also support a few tornadoes. Will only make cosmetic adjustments to the previous forecast. 79 Previous Discussion: /Through Saturday/ Uncertainty remains high for this afternoon's challenging forecast. The special 18Z sounding still indicates the presence of a stout cap with impressively steep lapse rates aloft. There's still a chance for severe weather to unfold this afternoon, though the occurrence is highly conditional on several key factors. High-resolution guidance continues to erode the cap near 3 to 4 pm this afternoon along the I-35 corridor. This seems unlikely given the strength of the cap; However, an approaching shortwave and dryline may provide just enough lift to erode the stable layer. We'll have to watch things closely this afternoon, but hopefully another special sounding at 4 pm will provide additional insight. The dryline should approach the I-35 corridor late this afternoon. If the cap does erode, convection may have trouble developing, as there's some evidence that mid-levels will be rather dry. However, if forcing from both the dryline and shortwave are able to overcome this and storms manage to develop, severe weather would result given the highly unstable and deeply sheared environment. With 0-6 km shear vectors nearly perpendicular to the dryline, discrete supercells would be the most likely storm mode this afternoon. Very large hail would be the greatest concern, with damaging winds and an isolated tornado possible as well. Keep in mind, the vast majority of the area will not see severe weather, if storms are able to develop. Nonetheless, everyone near and east of I-35 should keep a very close eye on the weather late this afternoon and this evening. While this solution is highly conditional, it's critical to be prepared in the event that it occurs. There is greater confidence in a line of severe thunderstorms developing along an approaching cold front. The front will cross our northwestern border early this evening, gradually overtaking the dryline that will still be draped near/along the I-35 corridor. Damaging winds will be the primary threat with these storms, although an isolated tornado can't be ruled out. The west/southwest extent of these storms into North Texas is still in question. However, severe weather will be possible anywhere along the line of storms tonight, with the greatest chances of severe weather in our northeastern and eastern counties. After midnight tonight, showers and thunderstorms will exit to our east and southeast as the cold front sweeps through the area. Windy conditions are expected for a few hours behind the front, with sustained wind speeds near 20 to 25 mph and gusts near 30 to 35 mph. Dry and sunny weather is expected on Saturday with breezy north/northwest winds continuing throughout the day. Temperatures should warm into the low to middle 70s across the area. Dry conditions near and west of I-35 combined with the breezy winds will result in an elevated threat for grass fires Saturday afternoon. Barnes && .LONG TERM... /Issued 214 PM CDT Fri Apr 9 2021/ /Saturday night through Next Friday/ The rest of the weekend looks mild and dry across North and Central TX. A surface high pressure will move over the region Saturday night shifting the winds to the south by Sunday morning. Winds are expected to increase during the day on Sunday ahead of our next cold front. Highs will be in the 80s with a few low 90s across the far western/southwestern zones due to the influence of a southwest flow. Elevated fire conditions will exist again on Sunday west of I-35 due to the breezy winds, warm and dry conditions. The next cold front is set to arrive on Monday, but the precipitation coverage is expected to remain isolated/scattered due to the limited moisture and capped environment. Rain chances will increase Monday night and Tuesday as the first of several disturbances travels from the west. Warm advection regime will bring isentropic lift that along with the available moisture will result in better rain chances areawide. We will remain in this relatively (and much needed) wet pattern through most of the week with on-and-off precipitation chances at least through Friday and perhaps into next weekend. Otherwise, temperatures will remain on the cool side Tuesday through Friday. We're anticipating highs 5 to 10 degrees below normal due to the clouds, daily rain chances, and northerly flow at the surface. Highs will be in 60s and 70s with overnight lows in the 50s to low 60s. Sanchez && .AVIATION... /NEW/ /00Z TAFs/ The primary aviation weather concern will be storms this evening with the best chances just ahead of the cold front. Current radar trends keep the majority of storms just south of the Metroplex TAF sites, therefore, we will carry VCTS at GKY, DFW and DAL through about 3Z until the cold front moves to the east. After that, expect a clearing sky with VFR through Saturday afternoon. A south to southeast wind at or below 13 knots to start the TAF cycle will turn to the northwest around 02Z and more northerly after 03Z at speeds between 15 and 18 knots with some gusts around 28 knots. Wind speeds will decrease slightly on Saturday while remaining northerly. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 52 75 52 85 62 / 30 0 0 0 0 Waco 53 76 49 86 62 / 20 0 0 0 0 Paris 48 69 46 80 56 / 70 0 0 0 5 Denton 49 73 46 85 57 / 20 0 0 0 5 McKinney 49 72 48 83 57 / 30 0 0 0 5 Dallas 52 76 54 86 63 / 30 0 0 0 0 Terrell 50 73 48 83 59 / 40 0 0 0 0 Corsicana 52 74 50 84 60 / 30 0 0 0 0 Temple 54 77 49 87 61 / 20 0 0 0 0 Mineral Wells 49 76 47 88 58 / 10 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 9, 2:49 PM CDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 249 PM CDT Fri Apr 9 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 249 PM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. There is a threat for severe weather today mainly along and east of I- 35. A dryline will approach I-35 by mid afternoon. If any storms can develop along the dryline, they will be severe with large hail and damaging winds. An isolated tornado will also be possible. Later tonight, a line of severe thunderstorms along a cold front will move out of southeast Oklahoma and into parts of North Texas. Areas northeast of the Metroplex from Greenville to Paris and across our eastern areas from Canton to Athens may see some of these storms tonight. Damaging winds would be the main threat during this time. This afternoon, there will be a high grass fire threat behind a dryline west of I-35 where temperatures will climb into the mid 90s with gusty winds and low humidity. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Breezy and dry conditions Saturday and Sunday will lead to elevated fire weather concerns west of I-35. Storm chances return Monday night and linger through much of the week. The severe weather threat appears very low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon east of I-35.
In the hours before
Local storm report, Apr 9, 8:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
835 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL ATHENS 32.20N 95.85W
04/09/2021 E0.88 INCH HENDERSON TX BROADCAST MEDIA
TIME ESTIMATED VIA RADAR.
&&Local storm report, Apr 9, 8:43 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
843 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 1 WSW ROWLETT 32.90N 96.57W
04/09/2021 M1.00 INCH DALLAS TX PUBLIC
SOCIAL MEDIA IMAGE OF MEASURED 1 INCH HAIL.
TIME ESTIMATED VIA RADAR.
&&Local storm report, Apr 9, 8:49 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
849 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL HEATH 32.85N 96.48W
04/09/2021 E0.88 INCH ROCKWALL TX TRAINED SPOTTER
&&Local storm report, Apr 9, 8:52 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
852 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 3 SW BUCKINGHAM 32.90N 96.75W
04/09/2021 U0.75 INCH DALLAS TX PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Local storm report, Apr 9, 8:55 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 2 SE COCKRELL HILL 32.72N 96.87W
04/09/2021 M2.00 INCH DALLAS TX PUBLIC
SOCIAL MEDIA IMAGE OF MEASURED 2 INCH HAIL.
TIME ESTIMATED VIA RADAR.
&&Local storm report, Apr 9, 9:04 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
904 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL 15 SSE TRINIDAD 31.96N 95.98W
04/09/2021 E1.25 INCH ANDERSON TX PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:01 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 44 min |
| Apr 9, 7:27 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 63 min |
| Apr 9, 7:41 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Hunt, Kaufman, Rockwall | 49 min |
| Apr 9, 7:53 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 82 min |
| Apr 9, 7:59 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 49 min |
| Apr 9, 8:08 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 82 min |
| Apr 9, 8:31 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman, Rockwall | 30 min |
| Apr 9, 8:36 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson, Van Zandt | 54 min |
| Apr 9, 8:55 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 65 min |
| Apr 9, 9:42 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 78 min |
| Apr 9, 10:00 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 75 min |
| Apr 9, 10:33 PM CDT | Special Weather Statement | FWD | Delta, Hopkins, Hunt | 42 min |
| Apr 9, 10:43 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt | 46 min |
| Apr 9, 11:24 PM CDT | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 47 min |
| Apr 9, 11:40 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Van Zandt | 63 min |
| Apr 10, 12:22 AM CDT | Special Weather Statement | FWD | Anderson | 53 min |
| Apr 10, 1:15 AM CDT | Special Weather Statement | FWD | Leon | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.